Alert archive / California / Lake Wind Advisories in 2012
Lake Wind Advisory 8, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jan 22, 2012, 3:18 AM PST for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at Jan 22, 2012, 10:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2012, 3:18 AM PST (11:18 UTC)
- In effect from
- Jan 22, 2012, 10:00 AM PST
- Expired
- Jan 22, 2012, 2:08 PM PST
- In force
- 4 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733 WWUS75 KREV 221118 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 318 AM PST SUN JAN 22 2012 CAZ072-NVZ002-230000- /O.NEW.KREV.LW.Y.0008.120122T1800Z-120123T0000Z/ GREATER LAKE TAHOE AREA- 318 AM PST SUN JAN 22 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH HIGHEST WAVES FROM MID LAKE TO THE NORTH AND EAST SHORES FROM KINGS BEACH TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
1 follow-up statement
438 WWUS75 KREV 222208 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 208 PM PST SUN JAN 22 2012 CAZ072-NVZ002-222315- /O.CAN.KREV.LW.Y.0008.000000T0000Z-120123T0000Z/ GREATER LAKE TAHOE AREA- 208 PM PST SUN JAN 22 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. A WINTER STORM WARNING GOES INTO AFFECT AT 4 PM...WITH GUSTY WINDS CONTINUING ON LAKE TAHOE. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 22, 2:44 AM PST, 34 minutes earlier.
Area forecast discussion, Jan 22, 2:44 AM PST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
244 AM PST SUN JAN 22 2012
.SHORT TERM...
THE THIRD IN THE SERIES OF WINTER STORMS TO HIT THE REGION WILL MOVE
INTO THE NORTHERN SIERRA BY LATE THIS AFTERNOON. WINTER STORM
WARNINGS HAVE BEEN ISSUED FOR THE EASTERN SIERRA AND PORTIONS OF
NORTHEASTERN CA, ALONG WITH A WINTER WEATHER ADVISORY FOR MUCH OF
WESTERN NEVADA.
DEEP SUBTROPICAL MOISTURE TAP OFF FROM THE PACIFIC WILL PUSH IN LATE
THIS AFTERNOON, BUT THIS STORM WILL BE THE COLDEST OF THE SERIES.
SNOW LEVELS IN THE SIERRA WILL REMAIN BELOW LAKE TAHOE LEVEL FOR THE
DURATION OF THE STORM...WELL COLDER THAN THE STORM THAT WE SAW
FRIDAY NIGHT. DURING THE HEAVIEST PRECIPITATION LATE TONIGHT INTO
MONDAY MORNING, SNOW LEVELS SHOULD BE NEAR 4000-4500 FEET NEAR THE
OREGON BORDER AND 4500-5000 FEET NEAR THE RENO-CARSON CITY
AREA...AND CLOSER TO 5500 FEET IN MONO-MINERAL COUNTIES.
MODELS HAVE TRENDED WETTER WITH THE PRECIP INTO THE INTERSTATE 80
CORRIDOR. STRNOG AREA OF LOW LEVEL FRONTOGENSIS WILL MOVE THROUGH
THE I-80 CORRIDOR EARLY MONDAY MORNING. THE NAM AND GFS BOTH HAVE
NEAR 0.5" TOTAL QPF INTO THE RENO AREA THROUGH MONDAY
MORNING...ALONG WITH AROUND 1.0" AROUND LAKE TAHOE AND OVER 2" QPF
ALONG THE SIERRA CREST NEAR LAKE TAHOE. WE DID RAISE THESE QPF AND
SNOW AMOUNTS, MAINLY NORTH OF HIGHWAY 50, TO REFLECT THIS TREND IN
THE MODELS. FURTHER SOUTH INTO MONO COUNTY, WE CAN STILL EXPECT
AROUND 1.5" QPF INTO THE SIERRA CREST THERE.
AS FOR EXPECTED SNOW TOTALS, WE COULD SEE ANYWHERE FROM 1-2 FEET OR
MORE INTO THE HIGH SIERRA ABOVE 7000 FEET, WITH 8-14" OF SNOW AROUND
LAKE TAHOE. HIGHER AMOUNTS OF UP TO 3 FEET COULD BE POSSIBLE ALONG
THE SIERRA CREST NEAR LAKE TAHOE. THE HEAVIEST SNOWFALL IS EXPECTED
IN THE OVERNIGHT AND MORNING HOURS BETWEEN 1 AM AND 10 AM.
IN WESTERN NEVADA, THE SNOW LEVELS ARE REALLY MAKING THIS A TOUGH
FORECAST. 00Z NAM SOUNDINGS SHOW A LOW-LEVEL ISOTHERMAL
PROFILES...ALL BELOW FREEZING THROUGH MONDAY MORNING, WHICH WOULD
MEAN POTENTIAL FOR HEAVY SNOW DOWN TO THE VALLEY FLOORS. GFS HAS A
BIT WARMER SOLUTION, WITH SNOW LEVELS CLOSER TO 5000 FEET.
NONETHELESS, FOOTHILLS ABOVE 5000 FEET WILL SEE MODERATE TO HEAVY
SNOW AMOUNTS OF 3-6", SO WINTER WEATHER ADVISORY ABOVE 5000 FEET HAS
BEEN ISSUED FOR SUNDAY NIGHT AND MONDAY MORNING. THE TIMING OF
SPILLOVER INTO THE RENO-CARSON AREA HAS BEEN UNCERTAIN, BUT BEST
GUESS IS BETWEEN 4 AM AND 10 AM, RIGHT AROUND THE MORNING COMMUTE.
IF SNOW LEVELS REMAIN NEAR 5000 FEET, THEN WE WOULD JUST SEE A
SLUSHY MIX OF RAIN/SNOW ON THE VALLEY FLOORS. IF THE SNOW LEVELS
STAY DOWN, THEN WE COULD SEE SOME HEAVY SNOW AMOUNTS DOWN TO THE
VALLEY FLOOR. THIS WILL MAKE A BIG DIFFERENCE IN WHAT WE SEE FOR THE
MONDAY MORNING COMMUTE, BUT FOLKS SHOULD BE PREPARED FOR THE WORST.
FURTHER NORTH OF RENO, SNOW LEVELS SHOULD BE LOW ENOUGH TO GET 2-4"
BY MONDAY MORNING, SO WINTER WEATHER ADVISORY WAS ISSUED FOR
SURPRISE VALLEY AND NORTHERN WASHOE COUNTY AS WELL.
WE WILL SEE A FEW LINGERING SHOWERS MONDAY AFTERNOON, WITH RIDGING
BUILDING IN QUICKLY BEHIND THE FRONT. RIDGE BUILDS INTO THE
SOUTHWESTERN US, PUSHING THE STORM TRACK TO THE NORTH OVER THE
PACIFIC NORTHWEST. THERE IS A CHANCE WE COULD SEE SOME LIGHT PRECIP
NORTH OF SUSANVILLE-GERLACH TUESDAY, BUT MAY END UP BEING FURTHER
NORTH INTO OREGON. HOON
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
MADE ONLY MINOR CHANGES TO THE EXTENDED FORECAST. MEDIUM RANGE
MODELS ARE IN FAIR AGREEMENT EARLY IN THE FORECAST AS FLAT RIDGE
REMAINS OVER THE FORECAST AREA. STORM TRACK IS PUSHED TO THE NORTH
WITH WEAK LIFT RIDING JUST OVER THE FAR NORTHERN PART OF THE
FORECAST AREA FROM WEDNESDAY THROUGH LATE THURSDAY. WITH JET SUPPORT
WELL TO THE NORTH THINK ANY PCPN WOULD BE VERY LIGHT OVER THE FAR
NORTH. HAVE KEPT LOW CHANCE POPS TO SLIGHT CHANCE POPS NORTH OF A
LINE FROM SUSANVILLE TO GERLACH THROUGH THURSDAY NIGHT. WARM AIR
ADVECTION ALOFT WILL RESULT IN WARMER LOW TEMPS AT THE MID SLOPES
AND RIDGES THAN SOME OF THE VALLEYS THROUGH THE FIRST HALF OF THE
EXTENDED FORECAST...AND WARMER LOW TEMPS OVER THE FAR NORTH THAN THE
SRN HALF IN THE VALLEYS.
PAST THURSDAY NIGHT THE MODELS START TO DIVERGE. OPERATIONAL ECMWF
IS TRYING TO DROP SLIDER TYPE SYSTEM INTO NRN AND CENTRAL NV BY
FRIDAY. WHILE GFS HINTS AT A WEAKER SYSTEM TO THE NORTHEAST...MOST
GEFS ENSEMBLE MEMBERS ARE NOT SHOWING THIS. GEM ALSO LACKS THIS
FEATURE. SO KEPT FRIDAY DRY. GFS IS TRYING TO SHOW ANOTHER SLIDER
TYPE SYSTEM LATE SATURDAY. THIS ONE HAS A LITTLE MORE SUPPORT FROM
THE ENSEMBLE MEMBERS...BUT HAVE OPTED TO KEEP THE FORECAST DRY THEN
AS WELL. ECMWF DOES NOT BRING THIS ENERGY INTO NEVADA. TEMPS SHOULD
COOL A LITTLE FOR BOTH FRIDAY AND SATURDAY AS RIDGE GETS SUPPRESSED.
BUT STILL ABOVE AVERAGE. MLF
&&
.AVIATION...
INCREASING MID AND HIGH LVL CLOUDS THIS MORNING ARE THE LEADING EDGE
OF THE NEXT SYSTEM MOVING INTO THE FORECAST AREA. VFR CONDITIONS
THROUGH MUCH OF TODAY WITH CONDITIONS DETERIORATING IN THE SIERRA
THIS EVENING AND OVERNIGHT. SNOW SHOULD MOVE INTO THE SIERRA THIS
EVENING WITH IFR CONDITIONS AND MOUNTAIN OBSCURATIONS BY LATE
EVENING. SNOW LIKELY WILL MOVE INTO FAR WESTERN NEVADA AFTER
MIDNIGHT WITH FIRST MVFR...THEN IFR CONDITIONS...BY ROUGHLY 23/10Z.
FOR TERMINALS...KTVL AND KTRK WILL HAVE IFR CONDITIONS STARTING THIS
EVENING WHILE KMMH DROPS TO IFR BY AROUND 23/06Z. KRNO WILL LIKELY
STAY AOB MVFR THROUGH 23/10Z BEFORE DROPPING TO IFR IN SNOW FROM
23/12Z TO 23/16Z. AFTER THAT CONDITIONS TO IMPROVE.
WINDS OVER THE SIERRA INCREASE TODAY AS WELL WITH GUSTS AROUND 90
MPH THIS EVENING AND OVERNIGHT. MLF
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST
MONDAY NVZ005.
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON FOR LAKE TAHOE IN NVZ002.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY
NVZ002.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
MONDAY ABOVE 5000 FEET FOR NVZ003.
CA...WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 4 PM PST MONDAY
CAZ071.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST
MONDAY CAZ070.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 4 PM PST MONDAY
CAZ073.
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON FOR LAKE TAHOE IN CAZ072.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY
CAZ072.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Jan 21, 2:29 PM PST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 229 PM PST SAT JAN 21 2012 CAZ070-071-NVZ001-003>005-221030- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 229 PM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PACIFIC STORM APPROACHES THE REGION ON SUNDAY AFTERNOON AND MONDAY BRINGING GUSTY WINDS SUNDAY. RAIN AND SNOW IS LIKELY ACROSS THE SIERRA AND WESTERN NEVADA. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE TAHOE BASIN AND MONO COUNTY FROM SUNDAY NIGHT THROUGH MONDAY AFTERNOON. FOR WESTERN NEVADA VALLEYS...SNOW ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE ABOVE 5000 FEET. ACCUMULATIONS ON VALLEY FLOORS ARE ALSO POSSIBLE...BUT UNCERTAIN AT THIS TIME. SNOW OR RAIN/SNOW MIX RAISES CONCERNS FOR THE MONDAY MORNING COMMUTE. TIMING OF THE SYSTEM WITH CURRENT FORECAST SHOW PRECIPITATION AFFECTING THE REGION EARLY MONDAY MORNING AND CONTINUING THROUGH THE DAY. COMMUTERS AND OTHER TRAVELERS SHOULD BE AWARE OF POTENTIALLY DANGEROUS DRIVING CONDITIONS WITH SLICK/ICY ROADS BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LINDAMAN HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:00 AM PST | Winter Storm Warning | REV | Douglas, Lyon, Storey, Washoe | 36 hr |
| Jan 22, 4:00 AM PST | Winter Weather Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 29 hr |
Nearby
Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.